Does biotin actually stop hair loss? i am on keppra 250mg and my hair is coming out including my eyebrows and eyelashes. I was wondering if biotin actually does work and if so how much do i need to take for it to stop?
Anti-seizure meds can deplete biotin (sometimes called "Vitamin H"), and biotin plays a role in stimulating hair growth and conditioning the hair. So if you're suffering from a biotin deficiency, a supplement can potentially help.
The suggested dose 300mcg/day, taken at least two or three hours before or after your anti-seizure medication.
Unfortunately, there isn’t a good lab test for a biotin deficiency, so it's usually identified by its symptoms -- thinning hair (often with loss of hair color), and sometimes a scaly rash around the eyes, nose, and mouth. There can also be depression, exhaustion, hallucinations, and tingling of the arms and legs.
Hey crazychick, I have several clients that take biotin suppliments for thinning hair. By the way it is the number one complaint I hear. I know this is doesn't make you feel better but your not alone. Usually the biotin does take several weeks to months to tell but many people say it helps.
I was taking Biotin for a couple of months and noticed a huge break out in acne in my skin. I didnt know what was causing it til I went over all the new medication changes Ive done. When I realized that the acne break out started after I started taking the Biotin, I quit it. Its gotten better, but I was also put on a low dose birth control pill to help treat the acne too. It will be close to two months since ive been on the birth control, and about a month now since ive stopped taking the biotin.
I have heard anti seizure meds can cause biotin deficency. If so do the biotin supplements actually work and stop the hair loss? my hair loss is not gettin amy better on kepprs even though i was told it would. Am fed up of it all now.
Thanx nakamova but how do you know if it is a biotin deficency? all i kniw is its coming out bad when i wash n brush it as well as my eyebrows and eyelashes and there very itchy. I have noticed my nails are quite brittle and my skin is peeling off my hands.
There isn’t a good lab test for a biotin deficiency, so it's usually identified by the symptoms: thinning hair (frequently with loss of hair color), sometimes a scaly rash around the eyes, nose, and mouth. A biotin deficiency can also cause depression and fatigue, hallucinations, and tingling of the arms and legs. You might want to check out these reviews from folks who have used biotin to see if anyone's experience matches yours: http://www.webmd.com/vitamins-supplements/ingredientreview-313-BIOTIN.aspx?drugid=313&drugname=BIOTIN
I have been doin some searchin on biotin and keopra. It sais keppra can causr biotin deficency. So this could be what the problem is. Im going to ask my doctor about this on thirsday and mention about the websites and what they have said. If it is a biotin deficency will the hair loss stop and will it grow back?